MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) vela (afx) suprarenal aortic extensions, a vela (afx) infrarenal aortic extension and two (2) ovation ix iliac limb extender stent grafts to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Approximately two (2) years post initial procedure, the patient presented in the emergency room with a ruptured abdominal aortic aneurysm.An intervention was performed.The physician implanted two (2) vela (afx) suprarenal stent grafts and performed ballooning.This did not resolve the rupture therefore the physician elected to convert to an open repair to resolve this event.The patient was reported as stable post intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the rupture and additional endovascular procedure with surgical conversion were confirmed.This is consistent with the reported adverse events/incidents.The clinical evaluation also shows reasonable evidence to suggest a type 1a endoleak with the migration of the suprarenal proximal extension of 29.2mm, also occurred.The most likely causation for type 1a endoleak with the migration was due to the off label nature of the neck anatomy (distal diameter 34.6mm should be 18-32mm as well as neck length of 7mm should be > or = to 15mm).The rupture and additional endovascular procedure with surgical conversion were related to the type 1a endoleak.The procedure-related harms identified were abnormal blood loss, hypotension, and hemodynamic instability.The final patient status was reported as being transferred back to acute rehabilitation stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem.D1: brand name has been updated.D2: product description has been updated.D4: model number has been updated.D11: concomitant medical products and therapy dates.G4: date of received by manufacturer.H4: device manufacture date has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) vela (afx) suprarenal aortic extensions, a vela (afx) infrarenal aortic extension and two (2) ovation ix iliac limb extender stent grafts to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Approximately two (2) years post initial procedure, the patient presented in the emergency room with a ruptured abdominal aortic aneurysm.An intervention was performed.The physician implanted two (2) vela (afx) suprarenal stent grafts and performed ballooning.This did not resolve the rupture therefore the physician elected to convert to an open repair to resolve this event.The patient was reported as stable post intervention.Additional information: the clinical assessment determined that there was evidence to reasonably suggest a type 1a endoleak with migration occurred.The type 1a endoleak with migration was discovered during review of the twenty-three (23) month post implant (computed tomography) ct scan.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10962754
Report Number2031527-2020-00363
Device Sequence Number2419188
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)19103
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2020
Device Model NumberA34-34/C80-O20 V
Device Lot Number1667656004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT - 2006716004.; AFX VELA INFRARENAL - 1591903003.; AFX VELA SUPRARENAL - 1667656004.; AFX VELA SUPRARENAL - 1951858001.; OVATION IX EXTENDER - FS061418-32.; OVATION IX EXTENDER - FS061918-52.; AFX VELA INFRARENAL - 1591903003; AFX VELA SUPRARENAL - 1667656004; AFX VELA SUPRARENAL - 1951858001; OVATION IX EXTENDER - FS061418-32; OVATION IX EXTENDER - FS061918-52
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR